Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 142, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 5, 2003, 3:41 AM CDT for Sharp County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2003, 3:41 AM CDT (08:41 UTC)
- Expired
- May 5, 2003, 4:10 AM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:50 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 14.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:20 AM CDT, 21 minutes earlier.
Area forecast discussion, May 5, 3:20 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT MON MAY 5 2003 NOT MUCH TIME TO TALK THIS MORNING SO I WILL MAKE THIS AS QUICK AS POSSIBLE. SHOWERS AND THUNDERSTORMS CONTINUE TO GENERATE ALONG OLD OUTFLOW FROM SUNDAY EVENING CONVECTION. THIS SHOULD CONTINUE FOR A BRIEF TIME THIS MORNING BEFORE DRIER AIR PUNCHES IN FROM THE SOUTHWEST...GIVING A BRIEF BREAK UNTIL THIS AFTERNOON. SEVERE WEATHER THREAT CONTINUES THIS AFTERNOON AND TONIGHT AS THE COLD FRONT MOVES A LITTLE FURTHER EAST AND AN UPPER LEVEL TROUGH WILL AFFECT NORTHERN AND CENTRAL ARKANSAS. AIRMASS IS HIGHLY CONDUCIVE FOR SEVERE WEATHER...AND VERY LITTLE TRIGGER WILL BE NEEDED TO INITIATE CONVECTIVE DEVELOPMENT. SAME OLD PATTERN WILL CONTINUE FOR SEVERAL DAYS TO COME AS THE FRONT MAKES VERY LITTLE PROGRESS OVER THE STATE. THUS...A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST...AND SEVERE WEATHER IS NOT ENTIRELY OUT OF THE QUESTION FOR TUESDAY. DIDNT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED PERIODS...AS ONGOING FORECAST SEEMS TO HAVE THE SITUATION COVERED. PRELIMINARY NUMBERS ARE BELOW...THOUGH THEY ARE SUBJECT TO CHANGE BEFORE RELEASE TIME. FCSTID = 57 HRO 82 56 82 54 / 30 50 30 40 LIT 84 62 87 64 / 30 50 30 50 HOT 84 62 87 64 / 30 50 30 50 PBF 85 64 88 66 / 40 30 30 50 .LZK...NONE. 57
Hazardous weather outlook, May 4, 1:51 PM CDT, 13 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS CENTRAL ARKANSAS CONTINUED TO MOVE NORTH THIS AFTERNOON. BEHIND THE FRONT...WARM...MOIST AND UNSTABLE AIR WAS NOTED ACROSS THE REGION. MEANWHILE...A STRONG STORM SYSTEM WAS IN NORTH KANSAS WITH A TRAILING COLD FRONT INTO THE TEXAS PANHANDLE. AS THE FRONT APPROACHES LATER TODAY...IT WILL MOVE INTO THE UNSTABLE ATMOSPHERE WITH THUNDERSTORMS DEVELOPING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN FORMING IN WESTERN ARKANSAS THIS AFTERNOON AND WILL PUSH ACROSS THE STATE THROUGH THE OVERNIGHT HOURS. IT APPEARS THAT SEVERE WEATHER WILL BE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND TONIGHT. HOWEVER...THE WINDS WILL BE CHANGING WITH HEIGHT...WITH A SOUTH TO SOUTHEAST WIND NEAR THE GROUND AND A WEST TO SOUTHWEST WIND ALOFT. THIS WILL CREATE A TURNING MOTION IN THE ATMOSPHERE...WITH TORNADOES POSSIBLE IN SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT IN THE PLAINS WILL BE SLOW TO MOVE ACROSS ARKANSAS. BY MONDAY AFTERNOON...THE FRONT WILL EXTEND FROM AROUND MOUNTAIN HOME TO TEXARKANA. AFTER SOME LEFTOVER MORNING PRECIPITATION... SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON ACROSS MAINLY THE SOUTHEAST HALF OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE. THE FRONT WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. SEVERAL SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF ARKANSAS TODAY... ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS. 51
In the hours before
Local storm report, May 4, 9:45 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MC CRORY AR TORNADO
05/04/03 WOODRUFF 10 TO 15 HOUSES REPORTED
DESTROYED FROM PATTERSON TO
MC CRORY. FIRE STATION
REPORTEDLY DESTROYED AT MC
CRORY. DAMAGE TO
BUSINESSES. FROM STATE
POLICE AND ARKANSAS DEPT.
OF EMERGENCY MANAGEMENT.
28Local storm report, May 4, 9:59 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 SW BEE BRANCH AR WIND DAMAGE
05/04/03 VAN BUREN MANY TREES DOWN. POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENT
0710 PM 2 S EDGEMONT AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE
REPORTED AT GREERS FERRY.
REPORTED BY LAW ENFORCEMENT
0745 PM QUITMAN AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE.
REPORTED BY LAW ENFORCEMENT
0815 PM 5 W BEEBE AR TORNADO
05/04/03 WHITE HIGHWAY 64 BLOCKED BY
FALLEN TREES AND POWER
LINES. TRUCK TRAILER
OVERTURNED. ONE HOUSE
DAMAGED. REPORTED BY HAM
RADIO OPERATOR
0903 PM GREGORY AR TORNADO
05/04/03 WOODRUFF SHERIFFS DEPUTY REPORTED A
TORNADO NEAR GREGORY ON
HIGHWAY 33 SOUTH.
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:01 PM CDT | Tornado Warning | LZK | Scott | 44 min |
| May 4, 7:06 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 29 min |
| May 4, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 4, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 27 min |
| May 4, 7:27 PM CDT | Tornado Warning | LZK | Faulkner | 28 min |
| May 4, 7:35 PM CDT | Tornado Warning | LZK | Faulkner | 20 min |
| May 4, 7:43 PM CDT | Tornado Warning | LZK | Cleburne | 42 min |
| May 4, 7:54 PM CDT | Tornado Warning | LZK | Faulkner | 31 min |
| May 4, 8:10 PM CDT | Tornado Warning | LZK | Lonoke, White | 45 min |
| May 4, 8:48 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| May 4, 9:05 PM CDT | Tornado Warning | LZK | Jackson | 40 min |
| May 4, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 47 min |
| May 4, 11:58 PM CDT | Tornado Warning | LZK | Yell | 27 min |
| May 5, 12:22 AM CDT | Severe Thunderstorm Warning | LZK | Perry | 43 min |
| May 5, 12:47 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 28 min |
| May 5, 12:59 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 46 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 43 min |
| May 5, 1:41 AM CDT | Severe Thunderstorm Warning | LZK | White | 34 min |
| May 5, 1:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 32 min |
| May 5, 2:07 AM CDT | Tornado Warning | LZK | Prairie | 23 min |
| May 5, 2:17 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 28 min |
| May 5, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 27 min |
| May 5, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 39 min |
| May 5, 3:25 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 30 min |
| May 5, 12:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 32 min |
| May 5, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| May 5, 12:54 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 36 min |
| May 5, 1:11 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 39 min |
| May 5, 1:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 28 min |
| May 5, 1:41 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| May 5, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Drew | 32 min |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
| May 5, 2:31 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 29 min |
| May 5, 2:44 PM CDT | Tornado Warning | LZK | Bradley | 31 min |
| May 5, 2:48 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 32 min |
| May 5, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 5, 2:56 PM CDT | Tornado Warning | LZK | Drew | 39 min |
| May 5, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 29 min |
| May 5, 3:29 PM CDT | Tornado Warning | LZK | Desha | 41 min |
| May 5, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 43 min |
| May 5, 3:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 29 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 38 min |
| May 5, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 42 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 44 min |
| May 5, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lincoln | 45 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 43 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 25 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 5, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 27 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 47 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 32 min |
| May 5, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 41 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 37 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 47 min |
| May 5, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.